The Asymptotic Distribution of the S–Gini Index
Ričardas Zitikis and
Joseph L. Gastwirth
Australian & New Zealand Journal of Statistics, 2002, vol. 44, issue 4, 439-446
Abstract:
Several generalizations of the classical Gini index, placing smaller or greater weights on various portions of income distribution, have been proposed by a number of authors. For purposes of statistical inference, the large sample distribution theory of the estimators of those measures of economic inequality is required. The present paper was stimulated by the use of bootstrap by Xu (2000) to estimate the variance of the estimator of the S–Gini index. It shows that the theory of L–statistics (Chernoff, Gastwirth & Johns, 1967; Shorack & Wellner, 1986) makes possible the construction of a consistent estimator for the S–Gini index and proof of its asymptotic normality. The paper also presents an explicit formula for the asymptotic variance. The formula should be helpful in planning the size of samples from which the S–Gini index can be estimated with a prescribed margin of error.
Date: 2002
References: Add references at CitEc
Citations: View citations in EconPapers (9)
Downloads: (external link)
https://doi.org/10.1111/1467-842X.00245
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:anzsta:v:44:y:2002:i:4:p:439-446
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=1369-1473
Access Statistics for this article
Australian & New Zealand Journal of Statistics is currently edited by Chris J. Lloyd, Rob J. Hyndman and Russell B. Millar
More articles in Australian & New Zealand Journal of Statistics from Australian Statistical Publishing Association Inc.
Bibliographic data for series maintained by Wiley Content Delivery ().